Re: Adjusting to Gliclazide
- From: outsider <outsider@xxxxxxxxxxxxxxxxxxxx>
- Date: Sun, 24 Oct 2010 08:10:59 -0500
On 10/23/2010 11:41 PM, Julie Bove wrote:
"outsider"<outsider@xxxxxxxxxxxxxxxxxxxx> wrote in message
On 10/23/2010 2:42 PM, Julie Bove wrote:"Barbara Greenwood"<bgreenwood2000@xxxxxxxxx> wrote in message
After 10 years on metformin (increased periodically up to 2x 850mg
twice a day, been at that level for 6 years) and five years on
rosiglitazone (Avandia) - the latter has been withdrawn from use in
Britain. I have been prescribed gliclazide instead - 80mg.
I was told start on half a tablet a day, then after a week increase to
one tablet. I take it 20-30 mins before breakfast. Since increasing
to the whole tablet, I have had the shakes before lunch each day -
just feeling weak. Two days I was away from home - once was abale to
eat straight away and was fine, once had a glucose tablet to tide me
over. Two days I've been at home, and tested, and found my BG was
3.6-3.7 (mmol) - that's 65-67. I know that's not low enough to be
dangerous, but it is unnerving nevertheless. I've had diabetes 12
years, and I've only ever had the mildest of hypos, and only very
occasionally. Going a bit low every day is too much!!
So, I'm thinking of reverting to the half a tablet a day, until I can
get to see the nurse and discuss it with her. But I wonder whether
others have useful insight to offer? For instance, I wonder if I took
it before my main (usually evening) meal instead of breakfast, would
that make tinging towards a hypo less likely?
Your BG is low enough to be dangerous. That's a hypo! Call your Dr. and
report your BG. In the meantime try eating a snack between meals.
IMO eating to offset the effects of a medication as a general
practice is a bad idea because then you're eating *for* the
medication instead of for your health.
Being a type 2 on insulin I can assure you that approaching a
hypo happens when I make a mistake, and fortunately that's not
often. Usually 1/4 teaspoon of table sugar will raise me from
somewhere in the 70's to around 100. That, to me, is not a
I'm on insulin because mucking around with that variety of meds
seemed like a really bad idea. Every one of them had side effects
that became or could become issues. So I decided to attack the
problem head on and very directly by going straight to insulin,
a core issue in diabetes.
Most folks think insulin is the worse possible solution. For
me it has been the best. And if you're going to try this
medicine, Ozgirl's comment is excellent. Spreading doses
around the clock seems to work best with any diabetes
medication, including insulin.
It's only a core issue if you are type 1. If you are type 2, you are most
likely not addressing the insulin resistance.
Most likely? Where do you come off with this?
Insulin is the core issue for all diabetics.
- Prev by Date: Re: Fat (mice) fathers beget diabetic daughters
- Next by Date: Re: 119,92,103,103 four different pokes within about a minute
- Previous by thread: Re: Adjusting to Gliclazide
- Next by thread: Re: Adjusting to Gliclazide